We are 144,874 members in 73 forums discussing 114,700 topics.

Help with Abbreviations

All TopicsForum: HER2/neu Positive Breast Cancer → Topic: Herceptin nausea heartburn??

Topic: Herceptin nausea heartburn??

Forum: HER2/neu Positive Breast Cancer — Testing, Herceptin (trastuzumab) treatment, side effects, and more.

Posted on: Oct 25, 2008 05:17PM

pandazankar wrote:

I had my first chemo(TCH) two weeks ago and this past Thursday had just Herceptin.Tonight I am having heartburn and nausea and more hot flashes than usual.Could this be from the herceptin? I was pretty sick the week after chemo and barely ate,yesterday ate like a pig,so....Also having a lot of pain and tightness around mastectomy scar and underarm,left side, so I am scared I am having a herat attack.Do not want to go to ER,as I am very neutropenic and the closest ER is one I avoid at all times.But I was also much more active yesterday than for the past two weeks,so tightness would be normal for me. I think I am just in a general panic health wise....Jackie

Log in to post a reply

Posts 1 - 7 (7 total)

Log in to post a reply

Oct 26, 2008 05:47AM lisa39 wrote:

Hi Jackie,  I doubt the heartburn and nausea are from the Herceptin.  It's generally pretty well tolerated.  It might be that your stomach was having a hard time coping with the extra food after you had barely been eating during chemo week.  Also, it sounds like your pain and tightness around your scar is likely due to the extra activity you said you were doing.... it's amazing how long these suckers take to heal.  Take it easy and you'll be just fine!  I know how you feel though, I get these worries too and my mind goes to some pretty dark places sometimes.

Lisa

Dx 11/29/2007, IDC, 1cm, Stage I, Grade 3, 0/4 nodes, ER-/PR-, HER2+
Log in to post a reply

Oct 26, 2008 07:35AM pandazankar wrote:

Thanks so much.I finally realized I was just worrying myself to death.I have a very sensitive stomach and so I know it is in a tizzy.And the mental stress does not help.I am so glad I have this forum.Jackie

DX8/2008 IDC,Stage 1,Grade 3,0/3 nodes,ER/PR-,HER2+

Log in to post a reply

Oct 26, 2008 11:40AM lisettemac wrote:

jackie -- not sure which drugs are TCH, but I can tell you that I had *terrible* heartburn/reflux on the Taxol.  Almost unbearable.  Don't be afraid to ask for an Rx for it.  I think I was taking Prevacid 2x a day and Gavascon in the middle of the day.  Best to you.

Log in to post a reply

Nov 6, 2008 09:52AM snowyday wrote:

TCH it Taxol Carboplatin, and Herceptin.  safer than TAC Taxol Andrimycin (sp) and herceptin.  The A is very hard on the heart so your TCH is much better for you.  Good luck

PN

Dx 5/24/2007, ILC, 5cm, Stage IV, Grade 3, 0/2 nodes, ER-/PR-, HER2+
Log in to post a reply

Nov 17, 2008 03:50PM mamakaren wrote:

Hello Jackie,

I felt the same heartburn and panic, thinking I was gonna have a heart attack!  Not to mention the panic alone makes your chest feel tight. I always breath in my nose and out my mouth when I feel that way, It sounds silly but that's what saves me and helps me through another day. I have been on Herceptin since sept 24th. I would always get severe heartburn with my chemo but haven't had chemo since Sept 24th also. So I believe that Herceptin does give me heartburn and I do feel a little nausea. My oncologist prescribed me zantac and that helps my heartburn in minutes. I hope that I helped you a little hang in there! Lots of Love!   Karen:)

"When we face what we fear... We become fearless"

Dx 1/22/2008, IDC, 2cm, Stage II, Grade 3, 0/10 nodes, ER-/PR-, HER2+
Log in to post a reply

Dec 17, 2008 12:09PM Bold wrote:

Hi just adding a little something something. TCH can also be taxotere not always taxol. As that is the treatment that I am starting on the 29th of Dec. I am looking forward to putting some of the fears behind me. I pray that I tolerate it well. I have had chronic heartburn for 2 years. I keep in under control by taking protonix and not lying down right after I eat.  I hope that this situation is not exacerbated with chemo.

started TCH x 6 Dec 29, 2008

Dx 11/6/2008, IDC, 3cm, Stage IIa, Grade 3, 0/3 nodes, ER-/PR-, HER2+
Log in to post a reply

Dec 21, 2008 12:24PM jgallo wrote:

Hi Bold

 I too will be starting a treatment in January of Taxol and Herceptin as a part of  a study at Sloan Kettering in NY. I saw 3 onco's 2 of which told me they were not sure I was a candidate for Chemo. Sloan told me Carboplatin was too strong for my cancer and said I could get by with just Hormone treatments as I am ER+. I'm trying to find out which treatment choices people are opting for. I've read so much about Oncologist that will opt initially for a tried and true more agressive Chemo. I just don't want to be throwing up I have a really hard time with nausea no tolerance, big fear of that. I've heard Herceptin is OK other than the heartburn. 

Judy G

Dx 10/10/2008, IDC, <1cm, Stage I, Grade 3, 0/4 nodes, ER+/PR+, HER2+